I have been taking Avinza 60 mg. every night for pain for a back injury. I have followed a lengthy course of physical therapy and would like to eliminate Avinza if only to see what my current level of pain is without medication. I have heard that there are challenging withdrawal symptoms.
Don't try to just stop taking Avinza on your own and don't just stop taking it. According to the drug fact sheet, if you have been on the medication for more than a few weeks you need to gradually taper the dose to avoid withdrawal symptoms. Your doctor and/or pharmacist can provide a dose schedule to taper off the medication. Don't try to do it on your own, many drugs can cause serious withdrawal problems. When the manufacturer warns not to stop taking abruptly you can bet there is a serious reason why. I am currently tapering off Cymbalta and it has been brutal at times.
You need your doctor's help. I was on 60mg and he had me take 60mg one day then 30mg the next day for about 3 weeks. Then 30mg only everyday for 3 weeks then 30mg every other day, then every three days and so on. Mine also gave me Vicoden ES to help with any withdrawal I might experience. I ended up back on it when I realized that my back was feeling better cause of the Avinza, not because it was getting better.
- Avinza Information for Consumers
- Avinza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Avinza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2009 • 3 answers
Posted 1 Aug 2010 • 3 answers
Posted 28 Apr 2011 • 1 answer
Posted 25 Aug 2011 • 1 answer
Posted 27 Oct 2015 • 2 answers